It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chemotherapy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-26-2005, 10:14 AM   #1
Senior Member
(female)
 
Join Date: Jun 2005
Location: Beaumont,Texas
Posts: 161
texan1771 HB User
Chemotherapy and diabetes questions please help


I am on chemotherapy (low dose) once a week and I was informed first thing part of the IV is a steroid,now being diabetic I was told I could NEVER do the steroids but yet the DR insists my body can take it...

now my blood sugars are erractic and running VERY high in the high 300s and my diet hasnt changed I saw the dr monday and told them all the problems with my sugars and all they did was have the chemo team monitor my sugar and gave me 14 units of insulin via a shot which I take pills no shots and that still had no effect my fasting sugar was 333 this morning has anyone had this problem and how do I deal with the dr who isnt taking my diabetes seriously? PLEASE HELP Thanks
__________________
Ginger

 
Old 08-02-2005, 11:49 AM   #2
Member
(female)
 
Join Date: Nov 2003
Location: wva
Posts: 88
mnemosyne HB User
Re: Chemotherapy and diabetes questions please help

Ginger,

I don't have experience dealing with these two issues, although I do know that my grandmother was on a low dose of chemotherapy agents for some hematological abnormalities and also suffered from diabetes... I don't know whether she was required to take steroids, though.

You're right: someone should be more concerned about controlling your diabetes. You don't say whether the doctor is an oncologist or other specialist, but if you aren't getting sufficient response from them after considering the usual methods, writing down your concerns so that you are able to articulate them during your appointments, and other things, call your primary care physician, make an emergency appointment, and ask him/her to help you understand the situation and get answers. Maybe you need to change oncologists, or maybe you just need to have an endocrinologist involved in your care.

Remember, every doctor doesn't know everything!

The steroids are pretty necessary to protect your body during the chemo, so... you might have to go on injected insulin during your chemo, and not just on your "chemo" days. If so... you'll probably be able to go back to whatever your meds are once the chemo is finished.

Good luck!

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Chemotherapy and digestion - What the Doctors didn't tell me wolfman54 Chemotherapy 7 11-26-2010 09:55 PM
High Levels...Need Help PLEASE! Mare46 Diabetes 1 04-18-2010 05:31 AM
Cervical Cancer Treatment: Cisplatin versus carboplatin Chemotherapy bgs Chemotherapy 0 01-12-2010 02:40 PM
Need info on Diabetes Please PamelaG Diabetes 2 09-23-2008 10:22 AM
Very scared of Diabetes James Wolfe Diabetes 2 06-10-2008 05:10 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



wolfman54 (7), CancerDad (1), VPatient (1), Jim7790 (1), SamQKitty (1), rudiraven (1), pinkmada (1), renko (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:22 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!